Texas, 2004Hail and Damaging Winds in Texas, June 3, 2004
June 3, 2004 · NWS MAF · 4 events in 2 counties and zones
Several thunderstorms produced severe winds and large hail in the vicinity of the Davis Mountains on the afternoon of the 3rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Several thunderstorms produced severe winds and large hail in the vicinity of the Davis Mountains on the afternoon of the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jun 3, 12:45 PM CST, 38 minutes earlier.
Area forecast discussion, Jun 3, 12:45 PM CST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
145 PM CDT THU JUN 3 2004
.SHORT TERM...
A BOUNDARY EXTENDING FROM MAIN STATIONARY FRONT ACROSS THE TX
PANHANDLE IS EVIDENT PER WV IMAGERY ALONG A NE TO SW LINE FROM
GARDEN CITY TO VALENTINE. ISALLOBARIC ANALYSIS AND TRENDS INDICATE
THAT THIS BOUNDARY WILL PROPAGATE SEWD ACROSS THE LOWER TRANS PECOS
THIS AFTERNOON. MODERATE LOW-LEVEL JET /30 KTS/ CONTINUES TO BACK
INTO FEATURE...SUPPLYING AMPLE MOISTURE FOR CONVECTION. RADAR
ANALYSIS SHOWS TSTMS ALREADY ERUPTING ALONG A LINE FROM FT.
STOCKTON TO STERLING CITY. CURRENT SOUNDINGS INDICATE GOOD
MID-LEVEL LAPSE RATES ABOVE SLIGHT INVERSION. NOT EXPECTING
WIDESPREAD SEVERE THUNDERSTORMS...HOWEVER NW FLOW ALOFT WILL AID IN
THE DEVELOPMENT FOR SCATTERED CONVECTION ALONG BOUNDARY INTO THIS
EVENING WITH A POSSIBLE MCS DEVELOPING ACROSS OUR NE ZONES. THIS
WILL ALL HANG ON EXACTLY HOW FAR SOUTH THE STATIONARY FRONT ADVANCES.
WILL MENTION POSSIBILITY FOR A FEW SEVERE THUNDERSTORMS /LARGE HAIL
AND DAMAGING WINDS/ FOR LATE AFTERNOON INTO EVENING HOURS
ALONG/SOUTH OF SURFACE FRONTAL BOUNDARY AS CLOUD BREAKS ALLOW MOIST
AIR MASS IN PLACE TO DESTABILIZE /SBCAPES 2500-3000 J/KG/.
.LONG TERM...
UPPER RIDGE WILL BEGIN RECEDING TO THE SOUTHWEST ON FRIDAY. BARRING
ANOTHER OUTFLOW BOUNDARY AS STRONG AS LAST NIGHT/S MOVING THROUGH
THE AREA...WE EXPECT THE TEMPERATURES TO REBOUND BACK INTO THE 90S
OVER MOST OF THE AREA FOR FRIDAY AND THROUGH THE REMAINDER OF THE
FORECAST PERIOD. LOW-LEVEL MOISTURE WILL ALSO REMAIN IN PLACE OVER
THE AREA THROUGH SATURDAY. THE WARM TEMPERATURES AND MOISTURE WILL
KEEP THE AREA UNSTABLE. ETA IS PICKING UP A COUPLE OF SHORTWAVES
MOVING IN THE NORTHWEST FLOW AROUND THE RIDGE MOVING THROUGH THE
AREA FRIDAY AFTERNOON AND NIGHT. WITH THE UNSTABLE AIR AND...LIKELY
LEFTOVER BOUNDARIES IN THE AREA...AND SHORTWAVES EMBEDDED IN THE
FLOW...WILL KEEP THE ISOLATED TO SCATTERED POPS GOING THROUGH
TOMORROW NIGHT FOR THE NORTHERN AND WESTERN AREAS. MODELS ARE
INDICATING DRIER SOUTHWEST FLOW AT 850MB SATURDAY NIGHT...SO HAVE
LOWERED POPS ON SATURDAY NIGHT TO SLIGHT CHANCE OVER THE BIG BEND
AND DAVIS MOUNTAINS AREA. TEMPERATURES SHOULD WARM AGAIN ON
SATURDAY AS THE LOW-LEVEL THERMAL RIDGE INTENSIFIES OVER THE AREA.
BEYOND SATURDAY...TEMPERATURES LOOK TO SLOWLY FALL BACK TO NEAR
NORMAL READINGS THROUGH MOST OF NEXT WEEK. WILL KEEP THE ISOLATED
THUNDERSTORMS GOING ON MONDAY NIGHT AS SOUTHWEST FLOW BEGINS MOVING
INTO THE AREA AT 500MB AND EMBEDDED SHORTWAVES COULD HELP SET
CONVECTION OFF OVER THE WESTERN COUNTIES. MOISTURE WILL ALSO STILL
BE BACKED UP AGAINST THE MOUNTAINS WHICH WILL ALSO AID IN CONVECTIVE
DEVELOPMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 66 93 70 97 / 20 20 20 10
CARLSBAD NM 65 98 67 101 / 20 20 30 10
DRYDEN TX 73 96 74 97 / 20 10 0 10
FORT STOCKTON TX 69 97 72 100 / 20 10 10 10
GUADALUPE PASS TX 62 94 66 96 / 20 20 30 10
HOBBS NM 66 98 68 100 / 20 20 30 10
MARFA TX 60 88 62 95 / 20 20 20 10
MIDLAND INTL AIRPORT TX 67 95 70 99 / 20 20 20 10
ODESSA TX 67 96 70 99 / 20 10 20 10
WINK TX 71 101 68 105 / 20 10 20 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
NM...NONE.
&&
01/20
Hazardous weather outlook, Jun 3, 4:00 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
500 AM CDT THU JUN 3 2004
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-032000-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
500 AM CDT (400 AM MDT) THU JUN 3 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.
.DAY ONE...TODAY
ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS FAR SOUTHEAST
NEW MEXICO...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS
THIS AFTERNOON AND EVENING...MAINLY EAST OF A TATUM...HOBBS...
ODESSA...MIDLAND...BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS...
ALONG WITH VERY HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES WILL ACCOMPANY ANY SEVERE STORM THAT DEVELOPS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
Hail, Jeff Davis
- When
- June 3, 1:23 PM CST to 1:45 PM CST
- Where
- Jeff Davis County, 2 mi S of Ft Davis
- Measured
- 0.88 in hail
- Property damage
- $3,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.550, -103.883
At least one vehicle was damaged by large hail along State Route 118.
Hail, Presidio
- When
- June 3, 2:20 PM CST to 2:25 PM CST
- Where
- Presidio County, 1 mi E of Marfa
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.317, -104.000
Hail was reported along a nine mile stretch of U.S. Highway 90.
Thunderstorm Wind, Presidio
- When
- June 3, 3:30 PM CST
- Where
- Presidio County, Presidio
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.550, -104.367
Thunderstorm Wind, Presidio
- When
- June 3, 3:37 PM CST to 3:55 PM CST
- Where
- Presidio County, Shafter
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.800, -104.317
Severe thunderstorm winds were estimated at speeds between 60 and 70 MPH from Shafter to the Cibola Creek Ranch off of U.S. Highway 67. The winds were accompanied by "blinding" dust.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Mexico, June 3, 2004$1.2 million · 1.75 in hail · 5 events
- Damaging Wind in South Carolina, June 3, 2004$125,000 · 70 kt wind · 1 event
- Lightning Strike in Florida, June 3, 20042 injured · 1 event
- Damaging Wind in South Carolina, June 3, 2004$20,000 · 60 kt wind · 1 event
- Hail in Colorado, June 3, 20041.75 in hail · 10 events
- Hail and Damaging Wind in South Dakota, June 3, 20041.75 in hail · 5 events
- Hail and Damaging Wind in Florida, June 3, 20041.25 in hail · 4 events
- Hail in Colorado, June 3, 20041 in hail · 4 events
- Hail in South Dakota, June 3, 20041 in hail · 3 events
- Hail in Nebraska, June 3, 2004$2,000 · 1 in hail · 3 events
- Flooding in Iowa, June 3, 20042 events
- Hail and Damaging Wind in Florida, June 3, 2004$10,000 · 50 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5405113, 5405112, 5405110, 5405111.